Texas, 2012High Wind in Texas, May 11, 2012
May 11, 2012 · NWS SHV · 1 event in 1 county or zone
A strong upper level trough moved across Southeast Texas and Southwest Louisiana during the predawn hours of May 11th. A line of thunderstorms pushed well off the coast of Southeast Texas and Southwest Louisiana by sunrise.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level trough moved across Southeast Texas and Southwest Louisiana during the predawn hours of May 11th. A line of thunderstorms pushed well off the coast of Southeast Texas and Southwest Louisiana by sunrise. A wake low developed in the wake of the convection across the southern half of Northeast Texas and West Central Louisiana near the vicinity of the Toledo Bend Reservoir. Residents near the lake estimated winds near 60 mph which caused some wind damage in and around the reservoir.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 11, 1:26 AM CST, 6 hours 34 minutes earlier.
Area forecast discussion, May 11, 1:26 AM CST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
226 AM CDT FRI MAY 11 2012
.DISCUSSION...
UPPER-LOW ACROSS WEST TEXAS MOVING VERY LITTLE THIS MORNING. A
LINEAR BAND OF CONVECTION...STRETCHING FROM THE METROPLEX TO NEAR
PALESTINE AND THEN SOUTHWARD TO HOUSTON...HAS BEEN DRIFTING
NORTHEAST TOWARD LUFKIN AND TYLER. SHOULD SEE WIDESPREAD CONVECTION
ACROSS EAST TEXAS BY DAYBREAK. RAINFALL TODAY SHOULD KEEP
TEMPERATURES AT OR BELOW 80 DEGREES ACROSS MOST LOCATIONS...WITH
COOLEST TEMPERATURES ACROSS TEXAS COUNTIES. UPPER-LOW FORECAST TO
MAKE LITTLE EASTWARD PROGRESS OVER THE NEXT TWENTY-FOUR HOURS. BY
SATURDAY MORNING...CENTER OF LOW FORECAST TO BE ACROSS SOUTH-
CENTRAL OKLAHOMA WITH CORRESPONDING TROUGH AXIS ACROSS EAST TEXAS.
THEREFORE...WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS TO
CONTINUE THROUGH THE EARLY PART OF THE WEEKEND. BY SUNDAY...UPPER-
LOW SHIFTS EAST WITH IMPROVING CONDITIONS AREAWIDE. TEMPERATURES
REBOUND ACCORDINGLY...WITH HIGHS APPROACHING THE LOW TO MID 80S ON
DURING THE EARLY PART OF THE WORKWEEK. ANOTHER UPPER-LEVEL TROUGH
TO SAG SOUTH AND PUSH A WEAK FRONTAL BOUNDARY ACROSS THE REGION
LATE TUESDAY INTO WEDNESDAY. LINGERING BOUNDARY TO ALLOW FOR
INCREASED CLOUD COVER ALONG WITH A CHANCE OF AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN ZONES. /05/
&&
.AVIATION...
CONVECTION SO FAR THIS MORNING CONFINED TO THE SOUTHWEST OF OUR NE
TX TERMINAL LOCATIONS BUT THIS SHOULD CHANGE AS WE GET CLOSER TO
SUNRISE...ESPECIALLY NEAR THE LFK TERMINAL. 00Z SHV SOUNDING SHOWED
THAT WE ARE STILL DEALING WITH SOME DRIER AIR BELOW 6KFT BUT THIS
LAYER IS STARTING TO SATURATE PER THE NEW DEVELOPMENT ACROSS NE TX.
FEEL LIKE IT WILL BE A LITTLE LONGER BEFORE WE CAN SATURATE THIS
LAYER AT THE MLU/ELD TERMINAL LOCATIONS.
EXPECTING CEILINGS TO GRADUALLY BECOME MVFR AT OUR NE TX TERMINAL
LOCATIONS LATER THIS MORNING AND THESE CEILINGS WILL LIKELY STAY
THERE MUCH OF THE DAY WITH INTERMITTENT RAIN/THUNDER. FURTHER
EAST...CEILINGS LIKELY WILL REMAIN VFR THROUGH MUCH OF THE DAY
BEFORE CRATERING OVERNIGHT.
LIGHT EAST TO SOUTHEAST WINDS THIS MORNING WILL VEER AROUND TO A
MORE SE COMPONENT NEAR 10KTS BY MIDDAY BEFORE BACKING TO A MORE
EASTERLY DIRECTION OVERNIGHT AS A SFC LOW DEVELOPS ACROSS NE TX.
/13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 62 78 61 78 / 70 60 60 40 20
MLU 82 61 76 62 79 / 40 60 70 60 40
DEQ 75 59 74 58 76 / 50 60 70 40 20
TXK 75 60 74 59 77 / 50 60 60 50 20
ELD 81 60 74 59 76 / 40 60 70 60 40
TYR 76 61 77 61 78 / 80 60 40 30 20
GGG 75 62 77 60 78 / 70 60 40 30 20
LFK 77 63 78 62 79 / 80 60 40 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
05/13
Hazardous weather outlook, May 11, 4:52 AM CST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
552 AM CDT FRI MAY 11 2012
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-121100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
552 AM CDT FRI MAY 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS THE
REGION TODAY AS AN UPPER-LEVEL DISTURBANCE LINGERS ACROSS TEXAS.
LOCALLY HEAVY RAINFALL MAY BE POSSIBLE WITH SOME STORMS. ALTHOUGH
THE POTENTIAL FOR ISOLATED STRONG THUNDERSTORMS EXISTS...NO
WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
UPPER-LEVEL DISTURBANCE WILL GENERATE SHOWERS AND THUNDERSTORMS
THROUGH SUNDAY. RAINFALL TOTALS ABOVE TWO INCHES MAY BE POSSIBLE
SOUTH OF INTERSTATE 20 THROUGH SUNDAY AFTERNOON. LOCALLY HEAVY
RAINFALL WITH THE POTENTIAL FOR ISOLATED FLOODING WILL ALSO BE
POSSIBLE. WITH THE EXCEPTION OF ISOLATED STRONG THUNDERSTORMS...NO
WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
High Wind, Sabine
- When
- May 11, 8:00 AM CST to 10:00 AM CST
- Where
- Sabine forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Public
- Coordinates
- 31.343, -93.852 (the zone’s center; the record gives no point)
High winds in association with a wake low caused sustained winds of 40 to 50 mph with gusts estimated to be as high as 60 mph across portions of lower Toledo Bend Reservoir. These winds caused extensive damage to the Holly Park Resort approximately 5 miles north of Milam Texas. Several boats were severely damaged while in their boat stalls. Winds also removed sheet metal from the boat stalls. Several trees were downed onshore which also damaged some boats in the vicinity of the park.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Texas, May 11, 2012$25,000 · 61 kt wind · 2 events
- Flash Flood and Hail in Texas, May 11, 2012$19,000 · 1.75 in hail · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 11 to 12, 201212 events
- Funnel Clouds in Texas, May 11, 20125 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 11, 20123 events
- Hail in New Mexico, May 11, 20121.75 in hail · 3 events
- Hail in Texas, May 11, 2012$3,000 · 1.75 in hail · 3 events
- Waterspouts in South Atlantic Coastal Waters, May 11, 20122 events
- Hail and Damaging Wind in New Mexico, May 11, 201252 kt wind · 2 events
- Hail in Texas, May 11, 20122 in hail · 2 events
- Waterspout in South Atlantic Coastal Waters, May 11, 20121 event
- High Wind in Louisiana, May 11, 201252 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 370659.